MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CANNULATED SCREW PARTIALLY THREADED/40MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CANNULATED SCREW PARTIALLY THREADED/40MM; SCREW, FIXATION, BONE
Model Number 205.040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Synthes sales representative.Without a lot number the investigation could not be completed; no conclusion could be drawn and the device history records review could not be completed because product was not returned.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported on an unknown date, a cannulated screw partially threaded broke upon insertion into the bone.It is unknown if there was a surgical delay.It is unknown if the procedure was successfully completed.No patient consequence.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A cannulated screw-partially threaded broke upon insertion into the bone.Extraction bolts were then used to remove the broken screw from the patient.Procedure outcome is unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product investigation was completed.Visual inspection: the 3.5 mm cannulated screws partially threaded was received with the screw broken in several places.This is consistent with the reported complaint condition, thus confirming the complaint.It appears as though each time the surgeon used an extraction bolt to remove the screw a portion of it broke off until the surgeon was able to remove the screw completely.Dimensional inspection: dimensional analysis was not performed as relevant features are significantly deformed.Relevant drawings were reviewed.Conclusion: the complaint condition is confirmed as the cannulated screw was received with the distal tip broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being dropped, struck off axis or damaged during sterile processing).No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device was received by manufacturer with three extraction bolts that were used to remove the broken cannulated screw and may have fragments of the screw in them.This report is 1 of 4 for (b)(4).

Brand Name
3.5MM CANNULATED SCREW PARTIALLY THREADED/40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8066283
Report Number2939274-2018-54960
Device Sequence Number16632463
Product Code HWC
UDI-Device Identifier10886982146892
UDI-Public(01)10886982146892
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K963192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number205.040
Device Catalogue Number205.040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer11/15/2018
12/20/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date11/20/2018
12/20/2018
Patient Sequence Number1